PDA

View Full Version : I have a Question about Betamethasone Dipropionate Cream



KayCee31614
10-14-2006, 09:01 AM
Yesterday I had to see my Rheumatologist, because my hands and feet broke out really bad with the blistery rash. Well he perscribed Betamethasone Dipropionate Cream to be used 2 times a day. Is this a steroid cream? He also increased my Imuran from 100mg a day to 150mg a day. Could you explain this medication and if there are any dangers with it that I should be aware of? Thanks Kathleen

MARYCAIN
10-14-2006, 10:00 AM
Yes, this medication is a steroid cream - it is available in different strengths and formulas - diprolene and diprosone are two common brand names.

Steroid creams are generally safe when used exactly as your doctor recommends - the side effects common with oral and IV steroids are not common with topical steroids unless you are using a large amount or for long periods.

Clean your skin with a hypoallergenic cleanser like cetaphil and pat it dry gently before applying steroid creams or lotions. Generally apply a thin layer unless your doctor has told you to use more. Don't cover with a bandage or dressing unless specifically told to by your doctor because occlusive dressings cause more skin absorption. Don't use this cream on your face or anywhere near your eyes, and wash your hands right after applying. Don't use the cream anywhere but the specific areas diected by your doctor. If you have open or ulcerated areas of skin, ask your doctor before using this cream near them.

Topical steroids can cause your skin to thin when used over several weeks - they can also cause purplish marks called stria, or changes in skin color. If you are using these creams on your feet, you may be more prone to fungal foot infections so good foot care is important.

Hope this helps!

KayCee31614
10-14-2006, 11:10 AM
Thank you so much for the information on this cream. The usual blistery rash broke out on my hands and feet. I mean right on the palms of my hands and fingers and the soles of my feet and toes.

I don't understand why I can not find out information on this type of a rash on the internet anywhere. For years the doctors told me that it was Eczema, but it does not look like Eczema to me. I thought that you got Eczema when you were a baby. What do you think? What other Lupus rashes forms blisters on the palms of the hands and on the fingers, soles of the feet and the toes. If you have any information on that could you let me know?

It is kind of scary. The doctor perscribed it for me to use for 2 weeks and he increased the dosage on my Imuran from 100 mg 125 mg. I have to be so careful of the sun, but how is that possible when I to go over 25 miles to get PT on my back 3 times a week. I guess I have to wear more sunscreen. I hate this illness with a passion. Oh well thanks for the information on this medication. Hugs, Kathleen

MARYCAIN
10-14-2006, 11:43 AM
There is a condition called Dyshidrotic Eczema that causes blistery outbreaks on the palms of your hands and soles of your feet - what's called a plantopalmar rash. Although eczema often appears in infancy, people can develop it at any age, especially if their immune system malfunctions as in lupus. This particular form of eczema tends to tends to flare and subside in cycles, and usually appears before age 40. The flares can be triggered by an allergen, emotional stress, heat, etc. The cause of this form of eczema isn't known - it is generally treated with steroid creams or oral steroids in severe cases.

There are other conditions that can cause a similar rash, hand/foot/mouth disease, pustular psoriasis, etc. so it's probably a good idea to see a dermatologist for an exact diagnosis.

KayCee31614
10-14-2006, 12:00 PM
I just read your post to me. I guess it must be Eczema. I went to see a Dermatologist and he was not very concerned at all. He just said it was Eczema and that there is no cure for it. He perscribed some cream for it that it was like it dried my skin out so bad and it did not clear it up. I think that the Betamethasone is working ok. I thought that it had something to do with Lupus, but I was never to sure about it. I think the rash is ugly and I really hate it. The blisters break and then there is an ulcer that is itchy and painful. It makes it really hard to wear shoes and walk big time as they are right in the arch of my feet and the sides and the toes. Oh well. I guess I just have to live with it and that is not easy. It makes me very stressed and depressed big time.

You are right it is cyclic. I have a severe form of it, so I am on Imuran for it and that tends to help out a lot. I just wish that I could get rid of it and never have it come back. Oh well. Hugs, Kathleen

MARYCAIN
10-14-2006, 12:28 PM
I live in a rural area and have to drive at least twenty miles to get anywhere, an hour to the rheumatologist and big hospital, so I understand the problem with sun - I had my van windows treated with a uv blocking film - you can also get uv blocking products for the doors qnd windows of your home - I have lots of windows so this was important for me, whno wants to keep their curtains shut constantly? If you have to do a lot of driving - this might be worth checking in to.

KayCee31614
10-14-2006, 12:33 PM
I think that tinting the windows is an excellent idea. I will talk with my husband and see what we can do. I am lucky the sun does not come into the windows of the house to much, because we have a lot of trees. I think it is good to think about doing this with the car. Hugs, Kathleen :)